Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Gynecology

Dark brown discharge

12/17/2008

Question:

i have this dark brown and smelly discharge in almost a month now but its not a heavy flow and its kind a dry. 2months ago i had a contraceptive injected in me. Im alarmed because it doesnt stop.Pls help me wny information you will give me,will help alot..thank you

Answer:

The contraceptive injection that is available in the U.S. is Depo-Provera. It is a common side effect to have irregular bleeding, this is rarely heavy and may be dark brown. The bleeding may go on intermittently while you are using this method of contraception. If you have any concerns regarding infections you should see your health care provider.

For more information:

Go to the Gynecology health topic, where you can:

Response by:

Lisa M Keder, MD, MPH Lisa M Keder, MD, MPH
Clinical Associate Professor of Obstetrics & Gynecology
College of Medicine
The Ohio State University